Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Angelina_jr

Blurry vision? Long term damage :S

When I went to the hospital to collect my accutane prescription the pharmacist asked me the standard questions about how I was feeling etc and he asked if I was experiencing any vision problems. I said that my eyes were feeling dry and occasionally blurry. He seems really concerned about the blurry eye comment and told me that accutane can damage eyesight and it would be permanent. This really scared me as I know that accutane could make my eyes dry but I didn't realise it could cause long term eyesight damage.

Has anyone else heard this?

Cheers guys,

Angie xx

Share this post


Link to post
Share on other sites

yeah i heard it that your eyes can be permanently dry after treatment, but im at the end of the straw, unfortunately, big eraser type pimples on my neck are causing scaring..

the positives out weigh the negatives at this point in my life.

Share this post


Link to post
Share on other sites
When I went to the hospital to collect my accutane prescription the pharmacist asked me the standard questions about how I was feeling etc and he asked if I was experiencing any vision problems. I said that my eyes were feeling dry and occasionally blurry. He seems really concerned about the blurry eye comment and told me that accutane can damage eyesight and it would be permanent. This really scared me as I know that accutane could make my eyes dry but I didn't realise it could cause long term eyesight damage.

Has anyone else heard this?

Cheers guys,

Angie xx

The side effect of blurry vision can be caused by pseudotumor cerebri (false brain tumor or intracranial hypertension); that causes pressure on the optic nerve (and other structures in the brain) and can have permanent effects. But there would usually be other symptoms too:

What are the symptoms of pseudotumor cerebri?

Symptoms of pseudotumor cerebri include symptoms that closely mimic large brain tumors:

headache,

nausea,

vomiting, and

pulsating sounds within the head.

from: http://www.medicinenet.com/pseudotumor_cerebri/article.htm

Usually double vision is the most common visual side effect. Blurred vision is most often due to dry eyes. You might consider eye drops. Keep in close touch with your derm/doctor and monitor your symptoms closely. IF you develop a headache, do NOT take any more Accutane until you've spoken with your derm. There is no point in taking risks with your health.

Share this post


Link to post
Share on other sites

I haven't had blurred vision, but when I went to take my dog out last night, something a bit odd happened. You know when your computer freezes up, and you try to move a window and it drags across the screen, leaving a trail behind? Everything was doing that, it was so fucking cool. I think my being tired had something to do with it, it hasn't happened since.

Share this post


Link to post
Share on other sites

Ok so not a good day for me. I had my driving test today for my job (police) and I almost failed at the first hurdle; the eyesight test.

My eyesight is only just good enough for the basic permit for the police now. I've always had glasses for reading but my prescription has always been so low, most opticians have said its up to me if I wanted to buy glasses as I didn't really need them. I had my eyes tested in January before I started accutane and the optician said I'd 'benefit from wearing glasses for driving' not 'you NEED them' so I went ahead and bought a nice pair, taking them with me today for my test and was shocked at how little I could see on their eyesight test with aided vision. I was totally gutted.

I've been off accutane for about 7 weeks I think now. I'm now worried its accutane thats made my eyesight worse. I've also been told that if my eyesight doesn't improve, I probably can't get my 'blues and twos' permit for pursuit driving....which is really quite vital being a cop!

I'm confused, upset and a bit angry. I know that I don't at this stage know why my vision has worsened, and yes accutane has done so much for me so I don't want to put people off, but I'd be gutted if I've potentially closed doors in my career for wanting clear skin. Needless to say, I'm feeling a bit rubbish.

Share this post


Link to post
Share on other sites
Ok so not a good day for me. I had my driving test today for my job (police) and I almost failed at the first hurdle; the eyesight test.

My eyesight is only just good enough for the basic permit for the police now. I've always had glasses for reading but my prescription has always been so low, most opticians have said its up to me if I wanted to buy glasses as I didn't really need them. I had my eyes tested in January before I started accutane and the optician said I'd 'benefit from wearing glasses for driving' not 'you NEED them' so I went ahead and bought a nice pair, taking them with me today for my test and was shocked at how little I could see on their eyesight test with aided vision. I was totally gutted.

I've been off accutane for about 7 weeks I think now. I'm now worried its accutane thats made my eyesight worse. I've also been told that if my eyesight doesn't improve, I probably can't get my 'blues and twos' permit for pursuit driving....which is really quite vital being a cop!

I'm confused, upset and a bit angry. I know that I don't at this stage know why my vision has worsened, and yes accutane has done so much for me so I don't want to put people off, but I'd be gutted if I've potentially closed doors in my career for wanting clear skin. Needless to say, I'm feeling a bit rubbish.

I quit because of this first week in on accutane and the trouble sleeping thank god best decision I made. Accutane really should only be last resort.

Share this post


Link to post
Share on other sites

I don't think it affected my sleeping much. Overall, the drug was fantastic. For me, it was the only thing that would work so I have to remember the pro's. I'm so much happier with my skin ad my confidence has changed dramatically. I'm just a bit confused about the whole vision thing. Hopefully, it'll improve or I find out the reason why its deteriorated if not because of accutane. Think I might go and see occupational health this week :( Fingers crossed.

Share this post


Link to post
Share on other sites

Keep in mind that myopia can worsen.

I literally woke up with blurry vision without ever taking accutane and went to the ophtamologist whom said I was nearsighted from a while but never noticed it because it can worsen till 25+

Share this post


Link to post
Share on other sites

Yes Accutane can cause vision problems, read the Roche info or the Info in the I pledge and the pharmacy hand out. Many people have develped vision problems after taking it.......

I was already sensitive to light and hard to see when driving in the dark and wore glasses only while drivingwith When I was on it improved, but after I quit things went back to the way they were. My vision didn't get worse...However I now suffer from swollen eyelids and blepheritis and permanent dry from accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×